Oklahoma, 2012

Winter Weather in Oklahoma, December 10, 2012

December 10, 2012 · NWS OUN · 1 event in 1 county or zone

An arctic front moved through Oklahoma during the evening hours on the 9th. As very cold air spilled into Oklahoma from the North, a strong upper level wave moved over southern Oklahoma and northern Texas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An arctic front moved through Oklahoma during the evening hours on the 9th. As very cold air spilled into Oklahoma from the North, a strong upper level wave moved over southern Oklahoma and northern Texas. Strong lift associated with this system was enough to generate a narrow band of light to moderate snow. Several areas saw snow accumulation, including parts of the Arbuckles Mountains in south-central Oklahoma. Snow accumulations ranged from a dusting to around an inch and a half.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 10, 5:10 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 10, 5:10 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
510 AM CST MON DEC 10 2012

.AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SOME
MID/HIGH CLOUDS EARLY THIS MORNING WITH EXITING UPPER SYSTEM. BRISK
N/NW WINDS WILL CONTINUE THIS MORNING BEFORE GRADUALLY DIMINISHING
THIS AFTERNOON. MORE MID/HIGH CLOUDS MAY SPREAD INTO NRN SECTIONS
LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 406 AM CST MON DEC 10 2012/

.DISCUSSION...
NARROW BAND OF SNOW WILL CONTINUE TO MOVE QUICKLY EWD THROUGH
SERN OK EARLY THIS MORNING AS S/W TROUGH MOVES RAPIDLY EWD AND
WEAKENS. SHORT DURATION OF THE HEAVY PRECIP WILL KEEP ANY ACCUMS
LIGHT. PRECIP SHOULD BE OUT OF SERN CORNER OF THE FA BY MID
MORNING. CLOUDS WILL CLEAR QUICKLY BEHIND EXITING S/W TROUGH.
DESPITE ABUNDANT DAYTIME SUN...HIGHS IN THE 30S AND 40S ARE
EXPECTED. A COLD NIGHT EXPECTED TONIGHT WITH LIGHT WINDS AND VERY
DRY AIR.

WARMING TREND WILL COMMENCE ON TUESDAY WITH MILD TEMPS EXPECTED
MID TO LATE WEEK. MODELS SHOW SOMEWHAT BETTER TIMING WITH SYSTEM
EXPECTED TO IMPACT THE FA LATE THIS WEEK. GIVEN CURRENT TIMING
BEST RAIN CHANCES WILL BE FROM LATE FRIDAY INTO
SATURDAY...ESPECIALLY IF THE STRONGER ECMWF SOLUTIONS PREVAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  38  18  49  22 /  10   0  10   0
HOBART OK         41  14  48  20 /  10   0   0   0
WICHITA FALLS TX  43  18  51  23 /  10   0  10  10
GAGE OK           41  10  47  17 /  10   0   0   0
PONCA CITY OK     37  16  48  22 /  10   0   0   0
DURANT OK         42  20  48  25 /  60   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/02
Hazardous weather outlook, Dec 10, 5:06 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
506 AM CST MON DEC 10 2012

OKZ004>048-050>052-TXZ083>090-111115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
506 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS THROUGH TONIGHT.

DISCUSSION...
SOME FLURRIES OR LIGHT SNOW WILL BE POSSIBLE THROUGH THE EARLY
MORNING HOURS ACROSS SOUTHEASTERN OKLAHOMA. SOME LOCATIONS MAY
RECEIVE A DUSTING OF SNOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
BREEZY NORTH WINDS AND TEMPERATURES IN THE TEENS TO MID 20S
WILL RESULT IN VERY COLD WIND CHILL VALUES THROUGH THE MORNING
HOURS TODAY. PLEASE DRESS APPROPRIATELY TO ACCOUNT FOR THE VERY
COLD CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED TUESDAY THROUGH SUNDAY...ALTHOUGH
SOME RAIN SHOWERS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY
MORNING.

OTHER HAZARDOUS WEATHER...
INCREASING WIND SPEEDS FROM THE SOUTH...COMBINED WITH LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER...WILL RESULT IN VERY HIGH WILDFIRE
POTENTIAL WEDNESDAY AFTERNOON.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
NOON TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Love

When
December 10, 7:00 AM CST to 11:00 AM CST
Where
Love forecast zone
Deaths
0 direct, 1 indirect
Reported by
Department of Highways
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

The Oklahoma Department of Transportation reports one fatal accident in Love county resulting from slick road conditions.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Love2012-12-10UnknownIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415838.